Alert archive / California / Wind Advisories in 2005

Wind Advisory 3, NWS Hanford, CA

November 25, 2005

NWS Hanford, CA issued this wind advisory at Nov 25, 2005, 2:33 PM PST. It took effect at Nov 25, 2005, 10:00 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2005, 2:33 PM PST (22:33 UTC)
In effect from
Nov 25, 2005, 10:00 PM PST
Expired
Nov 26, 2005, 7:00 PM PST
In force
21 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KHNX 252233
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
233 PM PST FRI NOV 25 2005

...WINDY CONDITIONS EXPECTED ACROSS THE KERN COUNTY MOUNTAINS AND
DESERTS LATE TONIGHT THROUGH SATURDAY AFTERNOON...

.STRONG PRESSURE GRADIENTS WILL DEVELOP FOLLOWING A COLD FRONTAL
PASSAGE THIS EVENING OVER THE KERN COUNTY MOUNTAINS AND DESERTS.
THIS WILL PRODUCE GUSTY WINDS OVER THESE AREAS.

CAZ095-098-099-260500-
/O.NEW.KHNX.WI.Y.0003.051126T0600Z-051127T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
233 PM PST FRI NOV 25 2005

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY
FOR THE KERN COUNTY MOUNTAINS AND DESERTS...WHICH IS IN EFFECT
FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY.

WESTERLY WINDS ACROSS THE KERN COUNTY MOUNTAINS AND DESERTS ARE 
EXPECTED TO INCREASE TO 20 TO 35 MPH TONIGHT WITH GUSTS UP TO 50
MPH POSSIBLE BY SATURDAY MORNING ALONG THE RIDGES AND BELOW PASSES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING ON INTERSTATE 5
THROUGH THE GRAPEVINE AREA OR ON HIGHWAY 58 OVER THE TEHACHAPI PASS
OR ON 178 OVER WALKER PASS.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR
FURTHER INFORMATION.

$$

DS
5 follow-up statements
000 
WWUS76 KHNX 260444
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
845 PM PST FRI NOV 25 2005

...WINDY CONDITIONS EXPECTED ACROSS THE KERN COUNTY MOUNTAINS AND
DESERTS LATE TONIGHT THROUGH SATURDAY AFTERNOON...

CAZ095-098-099-261100-
/O.CON.KHNX.WI.Y.0003.051126T0600Z-051127T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
845 PM PST FRI NOV 25 2005

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY
FOR THE KERN COUNTY MOUNTAINS AND DESERTS...WHICH IS IN EFFECT
FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY.

WESTERLY WINDS ACROSS THE KERN COUNTY MOUNTAINS AND DESERTS ARE 
EXPECTED TO INCREASE TO 20 TO 35 MPH TONIGHT WITH GUSTS UP TO 50
MPH POSSIBLE BY SATURDAY MORNING ALONG THE RIDGES AND BELOW PASSES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING ON INTERSTATE 5
THROUGH THE GRAPEVINE AREA OR ON HIGHWAY 58 OVER THE TEHACHAPI PASS
OR ON 178 OVER WALKER PASS.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR
FURTHER INFORMATION.

$$

DUDLEY
000 
WWUS76 KHNX 261132
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
332 AM PST SAT NOV 26 2005

...WINDY CONDITIONS EXPECTED ACROSS THE KERN COUNTY MOUNTAINS AND
DESERTS THROUGH THIS AFTERNOON...

CAZ095-098-099-261700-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-051127T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
332 AM PST SAT NOV 26 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

WESTERLY WINDS ARE EXPECTED TO INCREASE TO 20 TO 35 MPH ACROSS
MUCH OF THE KERN COUNTY MOUNTAINS AND DESERTS TODAY...WITH GUSTS
UP TO 55 MPH POSSIBLE ALONG THE RIDGES AND BELOW PASSES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF
TRAVELING ON INTERSTATE 5 THROUGH THE GRAPEVINE AREA OR ON
HIGHWAY 58 OVER THE TEHACHAPI PASS OR ON 178 OVER WALKER PASS.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...
FOR FURTHER INFORMATION.

$$
000 
WWUS76 KHNX 261728
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
928 AM PST SAT NOV 26 2005

...WINDY CONDITIONS EXPECTED ACROSS THE KERN COUNTY MOUNTAINS AND
DESERTS THROUGH THIS AFTERNOON...

CAZ095-098-099-270000-
/O.CON.KHNX.WI.Y.0003.000000T0000Z-051127T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
928 AM PST SAT NOV 26 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

WESTERLY WINDS ARE EXPECTED TO REMAIN IN THE 20 TO 35 MPH RANGE 
ACROSS MUCH OF THE KERN COUNTY MOUNTAINS AND DESERTS TODAY...WITH
GUSTS UP TO 60 MPH POSSIBLE ALONG THE RIDGES AND BELOW PASSES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF
TRAVELING ON INTERSTATE 5 THROUGH THE GRAPEVINE AREA OR ON
HIGHWAY 58 OVER THE TEHACHAPI PASS OR ON 178 OVER WALKER PASS.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...
FOR FURTHER INFORMATION.

$$

MOLINA
000 
WWUS76 KHNX 262258
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
258 PM PST SAT NOV 26 2005

...WINDY CONDITIONS EXPECTED ACROSS THE KERN COUNTY MOUNTAINS AND
DESERTS THROUGH THIS AFTERNOON...

...FROST ADVISORY ISSUED FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN
VALLEY FOR TONIGHT...

.A COLD AND DRY AIRMASS...ALONG WITH LIGHT WINDS AND CLEAR
SKIES...OVER THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY WILL
ALLOW TEMPERATURES TO DROP TO NEAR FREEZING BY EARLY SUNDAY 
MORNING.

CAZ089>092-270700-
/O.NEW.KHNX.FR.Y.0002.051127T1000Z-051127T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
VISALIA
258 PM PST SAT NOV 26 2005

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST SUNDAY. 

A COLD AND DRY AIRMASS OVER CENTRAL CALIFORNIA ALONG WITH CLEAR
OVERNIGHT SKIES WILL LEAD TO SOME VALLEY LOCATIONS REACHING THE
FREEZING MARK SUNDAY MORNING.

OVERNIGHT TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO
MID 30S THROUGHOUT THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY.
THE COLDEST TEMPERATURES ARE EXPECTED ALONG THE WEST SIDE OF THE
VALLEY AND FROM FRESNO COUNTY NORTHWARD...WHERE READING DOWN TO
29 DEGREES MAY BE FELT FOR AN HOUR OR TWO.

RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT PETS AND
OTHER COLD SENSITIVE PLANTS. A FROST ADVISORY MEANS THAT FROST IS
POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CAZ095-098-099-270300-
/O.EXT.KHNX.WI.Y.0003.000000T0000Z-051127T0300Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
258 PM PST SAT NOV 26 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. 

WESTERLY WINDS ARE EXPECTED TO REMAIN IN THE 20 TO 35 MPH RANGE
ACROSS MUCH OF THE KERN COUNTY MOUNTAINS AND DESERTS UNTIL 
THEN WITH GUSTS UP TO 60 MPH POSSIBLE ALONG THE RIDGES AND BELOW
PASSES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF
TRAVELING ON INTERSTATE 5 THROUGH THE GRAPEVINE AREA OR ON
HIGHWAY 58 OVER THE TEHACHAPI PASS OR ON 178 OVER WALKER PASS.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...
FOR FURTHER INFORMATION.

$$

MOLINA
000 
WWUS76 KHNX 270236
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
636 PM PST SAT NOV 26 2005

...FROST ADVISORY ISSUED FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN
VALLEY FOR TONIGHT...

.A COLD AND DRY AIRMASS...ALONG WITH LIGHT WINDS AND CLEAR
SKIES...OVER THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY WILL
ALLOW TEMPERATURES TO DROP TO NEAR FREEZING BY EARLY SUNDAY
MORNING.

CAZ095-098-099-270345-
/O.EXP.KHNX.WI.Y.0003.000000T0000Z-051127T0300Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
636 PM PST SAT NOV 26 2005

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERT WILL
EXPIRE AT 7 PM PST THIS EVENING.

WINDS HAVE DIMINISHED OVER THE KERN COUNTY MOUNTAINS AND DESERT
AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM.

$$

CAZ089>092-271045-
/O.CON.KHNX.FR.Y.0002.051127T1000Z-051127T1700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
VISALIA
636 PM PST SAT NOV 26 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST SUNDAY
FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. 

A COLD AND DRY AIRMASS OVER CENTRAL CALIFORNIA ALONG WITH CLEAR
SKIES WILL LEAD TO SOME VALLEY LOCATIONS REACHING THE FREEZING
MARK SUNDAY MORNING.

OVERNIGHT TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO
MID 30S THROUGHOUT THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY.
THE COLDEST TEMPERATURES ARE EXPECTED ALONG THE WEST SIDE OF THE
VALLEY AND FROM FRESNO COUNTY NORTHWARD...WHERE READINGS DOWN TO
29 DEGREES MAY BE FELT FOR AN HOUR OR TWO.

RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT PETS AND
OTHER COLD SENSITIVE PLANTS. A FROST ADVISORY MEANS THAT FROST IS
POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

$$

DUDLEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 25, 1:45 PM PST, 48 minutes earlier.

Area forecast discussion, Nov 25, 1:45 PM PST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
145 PM PST FRI NOV 25 2005

.SHORT TERM...WV LOOP INDICATING A POTENT S/W ASSOCIATED WITH AN
UPPER LOW OVER THE PAC NW IS CURRENTLY CROSSING NORCAL NEAR THE OR
BORDER. WHILE MOST OF THE PRECIPITATION WITH THIS SYSTEM HAS REMAINED
NORTH OF OUR CWFA...KHNX 88D IS INDICATING A BAND OF LIGHT
PRECIPITATION OVER THE NORTHERN CWFA AHEAD OF A SURFACE COLD FRONT
DEPICTED BY THE IR LOOP AND SURFACE ANALYSIS TO BE OVER THE SAC
VALLEY AND BAY AREA. THIS FRONT IS PROGGED BY THE 12Z NAM/NGM/GFS AND
THE 18Z NAM TO RAPIDLY CROSS THE CWFA LATER THIS AFTERNOON AND THIS
EVENING. WILL KEEP MENTION OF SLIGHT CHANCE TO LOW CHANCE POPS FROM
FRESNO COUNTY NORTHWARD THROUGH THIS EVENING AS UVM AND MOISTURE WILL
BE SUFFICIENT...THEN DRY ACROSS ALL AREAS OVERNIGHT AS STRONG
SUBSIDENCE KICKS IN.

PROGS CONTINUE TO ADVERTISE A STRONG NW-SE SURFACE P-GRAD FROM LATE
TONIGHT THROUGH SATURDAY AFTERNOON WHICH WILL BRING WINDY CONDITIONS
TO THE KERN MOUNTAINS AND DESERTS. HAVE DECIDED TO GO AHEAD AND ISSUE
A WIND ADVISORY FOR THESE AREAS FOR LATE TONIGHT AND SATURDAY. THIS
PATTERN IS ALSO FAVORABLE FOR UPSLOPE LOW CLOUDS IN THE SOUTH END OF
THE SAN JOAQUIN VALLEY WHERE THERE SHOULD BE ENOUGH RESIDUAL LOW
LEVEL MOISTURE FROM THIS SYSTEM TO ALLOW FOR CLOUDS TO DEVELOP. THE
GRADIENTS ARE EXPECTED TO RELAX SATURDAY NIGHT AS AN UPPER RIDGE
BUILDS IN FROM OFFSHORE. THE DECREASED WINDS AND CLEARING SKIES WILL
ALLOW FOR GOOD RADIATIONAL COOLING ACROSS THE CWFA AND AS A RESULT
MORNING TEMPS ON SUNDAY WILL BE AS LOW AS THEY HAVE BEEN IN SEVERAL
MONTHS. FOLLOWING MAV GUIDANCE...EXPECT MOST OF THE CENTRAL AND SOUTH
SAN JOAQUIN VALLEY TO REMAIN ABOVE THE FREEZING MARK. HOWEVER...
PATCHY FROST WILL BE POSSIBLE IN SOME OF THE COLDER SHELTERED
LOCATIONS SUNDAY MORNING SO WILL MENTION THIS IN THE GRIDS AND ZONE
FORECAST.

MODEL CONSENSUS INDICATES THE RIDGE CONTINUING TO AMPLIFY SUNDAY
NIGHT AND MONDAY ALTHOUGH RH PROGS ARE INDICATING SOME OVERRUNNING
MID/UPPER LEVEL MOISTURE REACHING CENTRAL CA SO EXPECT SOME MID/HIGH
CLOUDS TO SPREAD INTO THE AREA DURING THIS TIME FRAME. THE INCREASED
CLOUDS SHOULD HELP TO INHIBIT FROST FORMATION ON MONDAY MORNING AS
CONDITIONS WILL NOT BE AS FAVORABLE FOR RADIATIONAL COOLING ON SUNDAY
NIGHT.  DS

.LONG TERM...FOR MONDAY NIGHT THROUGH FRIDAY...ONCE AGAIN MODELS
NOT VERY CONSISTENT IN OVERALL SCHEME OF THINGS THIS COMING
WEEK...ESPECIALLY FINER DETAIL AS TO WHERE AND WHEN PRECIP MAY
OCCUR. FOR NOW...HAVE CONTINUED SOME SMALL POPS FROM MERCED TO
YOSEMITE TUES...THEN SOME CHICKEN 10S WED-THURS...INCREASING SOME
FRI. ELSEWHERE...DRY FOR NOW UNTIL SOME SORT OF ORGANIZATION IS
DECLARED FROM THE MODELS.  BINGHAM

&&

.AVIATION...WDSPRD MVFR WITH LCL IFR CONDS VLY SXNS DUE TO VSBY
REDUCTIONS FROM HZ THRU EARLY SAT. OVER THE MTNS...SOME HIGHER
ELEVATIONS OBSCURED DUE CLOUDS/PRECIP THRU TONIGHT. ON SAT...AREAS
OF UPSLOPE CLOUDS/FOG WILL PREVAIL ACROSS THE TEHACHAPIS WITH
OCCASIONAL IFR CONDS. ELSEWHERE VFR. SEE TERMINAL FORECASTS FOR
KFAT...KBFL...AND KMCE.  BINGHAM

&&

.HNX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR THE KERN COUNTY
     MOUNTAINS AND DESERTS FROM 1000 PM TONIGHT TO 400 PM SATURDAY.
     SEE SFONPWHNX (WWUS76) FOR DETAILS.

&&

WWW.WEATHER.GOV/HANFORD /USE ALL LOWER CASE/

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.